Improved MACs from Differentially-Uniform Permutations

Kazuhiko MINEMATSU  Toshiyasu MATSUSHIMA  

IEICE TRANSACTIONS on Fundamentals of Electronics, Communications and Computer Sciences   Vol.E90-A   No.12   pp.2908-2915
Publication Date: 2007/12/01
Online ISSN: 1745-1337
DOI: 10.1093/ietfec/e90-a.12.2908
Print ISSN: 0916-8508
Type of Manuscript: PAPER
Category: Information Security
MAC,  block cipher,  AES,  differentially-uniform permutation,  

Full Text: PDF(241.7KB)>>
Buy this Article

This paper presents MACs that combine a block cipher and its component such as a reduced-round version. Our MACs are faster than the standard MAC modes such as CBC-MAC, and provably secure if the block cipher is pseudorandom and its component is a permutation with a small differential probability. Such a MAC scheme was recently proposed by one of authors, and we provide improvements about security and treading-off between speed and amount of preprocessing.